MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDSHIFT COMPRESSION IMPLANT KIT 15X20X20MM OFFSET 8MM; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDSHIFT COMPRESSION IMPLANT KIT 15X20X20MM OFFSET 8MM; BONE STAPLE
Model Number SE-1520-08
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Occupation: initial reporter is a synthes sales consultant.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the speedshift compression implant inserter came off inside the sterile box.It is unknown when was the issue discovered.Procedure and patient involvement are unknown.This report is for a speed shift compression implant inserter.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional information provided.Part: se-1520-08; bme lot: bse170848; manufacturing date or release to warehouse date: november 30, 2017; place of manufacture: biomedical enterprises, san antonio, tx; lot expiration date: november 7, 2022.No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) (dhr) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Manufacturing investigation visual inspection was performed to determine a failure mode.Inspection showed that the inserter released the implant prematurely, therefore confirming the complaint description.No indications of damage to the product were found.Dimensional inspections were performed to verify the inserter and the implant were within acceptable manufacturing specifications.Both implant and insertion stick passed dimensional inspection.Based on investigation results and the information provided in the complaint, no definitive root cause could be determined for this complaint condition, however, it was determined that the most probable root cause is shipping/handling of the device.No manufacturing related issue was identified and/or confirmed.Relevant actions have been taken to address the issue.No further corrective action is required for this event.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Lot number provided for reporting.Additional reporter provided is a synthes sales consultant.A review of the device history records has been requested.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Complainant part was returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEEDSHIFT COMPRESSION IMPLANT KIT 15X20X20MM OFFSET 8MM
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8197385
Report Number2939274-2018-55581
Device Sequence Number1579664
Product Code JDR
UDI-Device Identifier00810633020432
UDI-Public(01)00810633020432
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2022
Device Model NumberSE-1520-08
Device Catalogue NumberSE-1520-08
Device Lot NumberBSE170848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2019
Initial Date Received by Manufacturer 12/25/2018
Supplement Date Received by Manufacturer01/11/2019
02/27/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/30/2019
02/27/2019
Patient Sequence Number1